Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 1, 2021, 11:41 AM EDT. It took effect at Sep 1, 2021, 4:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 11:41 AM EDT (15:41 UTC)
- In effect from
- Sep 1, 2021, 4:00 PM EDT
- Expired
- Sep 2, 2021, 3:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
119 WHUS73 KGRR 011541 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1141 AM EDT Wed Sep 1 2021 LMZ847>849-012345- /O.NEW.KGRR.SC.Y.0069.210901T2000Z-210902T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1141 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 4 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-012345- /O.NEW.KGRR.SC.Y.0069.210901T2000Z-210902T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1141 AM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EDT THURSDAY... * WHAT...North winds 10 to 15 knots with gusts up to 25 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 4 PM this afternoon to 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
292 WHUS73 KGRR 011917 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 317 PM EDT Wed Sep 1 2021 LMZ847>849-020300- /O.CON.KGRR.SC.Y.0069.210901T2000Z-210902T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 317 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 4 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-020330- /O.CON.KGRR.SC.Y.0069.210901T2000Z-210902T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 317 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...North winds 10 to 15 knots with gusts up to 25 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 4 PM this afternoon to 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
495 WHUS73 KGRR 020148 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 948 PM EDT Wed Sep 1 2021 LMZ847>849-020300- /O.CAN.KGRR.SC.Y.0069.000000T0000Z-210902T0300Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 948 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Waves have subsided to below advisory criteria therefore the advisory has been cancelled. $$ LMZ844>846-020700- /O.CON.KGRR.SC.Y.0069.000000T0000Z-210902T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 948 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...North to northeast winds of 10 to 20 knots will become east at 5 to 10 knots by morning. Waves of 3 to 5 feet will subside to 1 to 2 feet by morning. * WHERE...St Joseph to Grand Haven. * WHEN...Until 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
966 WHUS73 KGRR 020713 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 313 AM EDT Thu Sep 2 2021 LMZ844>846-020815- /O.EXP.KGRR.SC.Y.0069.000000T0000Z-210902T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 313 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided and the small craft advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 6:33 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 1, 6:33 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 633 AM EDT Wed Sep 1 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 AM EDT Wed Sep 1 2021 - Dry into Friday - Rain chances increase this weekend - Showery weather will likely continue into early next week - Temperatures much closer to normals for the next 7 days && .DISCUSSION...(Today through next Tuesday) Issued at 330 AM EDT Wed Sep 1 2021 - Dry into Friday Dry weather is forecast into Friday with high pressure traversing the area. BUFKIT overviews show a dry profile through Friday night, so we are thinking we will remain dry through that time. ECMWF ensembles show some light precipitation possible Friday afternoon and Friday night, but this seems unreasonable given the dry air. - Rain chances increase this weekend Rain shower chances increase this weekend as a cold front is poised to move through in the Saturday and Saturday night time frame. Aloft, an upper trough will be making inroads into the Great Lakes with embedded shortwaves. Instability is not great this weekend, so thinking the thunder threat is very minimal. Best chance for storms would likely be over one of the Great Lakes given the heat source they will provide. Bottom line the weekend should contain a fair amount of cloud cover with solid chances for some rain showers. - Showery weather will likely continue into early next week Showery weather will continue into early next week most likely as the upper trough holds in place over the Great Lakes. Embedded upper shortwaves will be rotating through the region early to mid next week. Cannot rule of the chance for some storms as well given the steep low level lapse rates that will be in place. - Temperatures much closer to normals for the next 7 days High and low temperatures will be much closer to normal over the next 7 days as compared to where they have been in the recent past. Highs will top out in the 70s most days and this is right where normals are at. Same goes for low temperatures which will largely be in the 50s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 633 AM EDT Wed Sep 1 2021 VFR will persist through the forecast period with no aviation concerns. Mostly clear skies can be expected with some possible scattered cumulus this afternoon. Otherwise winds will be northeasterly today becoming calm overnight tonight. && .MARINE... Issued at 330 AM EDT Wed Sep 1 2021 North flow picks up today over Lake Michigan, peaking this afternoon and evening. The wind is in response to the gradient between a 1020mb high located over Northern Ontario and the remnants of IDA (around 1000mb) in the Middle Atlantic states. The higher resolution models are indicating 20+ knot winds this afternoon and evening either in or near our nearshore waters. At this point, we will hold off on marine headlines, but we will be monitoring closely. Confidence is not high in widespread waves into the 3-5 foot range. Thinking more on the order of 2-4 feet into this evening so will hold off on a Small Craft Advisory and Beach Hazard Statement. The high will be more directly overhead the remainder of the week, starting tonight, so quieter conditions should prevail Thursday and Friday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Duke DISCUSSION...Duke AVIATION...Thielke MARINE...Duke
Hazardous weather outlook, Sep 1, 3:40 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 340 AM EDT Wed Sep 1 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-020745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 340 AM EDT Wed Sep 1 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-020745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 340 AM EDT Wed Sep 1 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions may become marginally hazardous to swimmers and boaters alike this afternoon and especially this evening. Waves are expected to reach the 2 to 4 foot range which will make for a moderate swim risk and a bumpy ride if in a boat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:39 AM EDT | Beach Hazards Statement | GRR | Allegan, Muskegon, Oceana, Ottawa, Van Buren | 15 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.